A CORONER has issued a warning after a woman died when she took a deadly cocktail of prescription drugs.
Patricia Greenwood was found dead at her home on Windmill Close, Scholes, on April 19.
Mrs Greenwood, 43, had taken a combination of amitriptylmine citalopram tramadol and dihydrocodeine - and had taken more of the recommended doses of each medication.
An inquest held at Bolton Coroner’s Court heard how Mrs Greenwood had been battling problems with depression, which had started from the breakdown of her marriage in 2007.
A statement prepared by Mrs Greenwood’s son Craig read out to the court revealed how Mrs Greenwood had been particularly upset on the evening of April 18.
She had had an argument with her partner Shaun O’Donnell in the bedroom of her home. After the argument Mr O’Donnell had left to go to his own home only a few houses down the road.
According to Mr Greenwood, Mrs Greenwood had then decided to go to bed.
Mr Greenwood checked on his mother and then left the house for the evening. He returned shortly after midnight and saw that his mother was asleep.
He said: “I woke up at around 10.45am and went to check on her again, she was in the same position as she was when I last checked on her.
“I went over to her and touched her ankle, it was at that moment I realised she was dead.”
Mr O’Donnell told the inquest the couple had been arguing because Mrs Greenwood claimed he was spending too much time with his friends and not enough time with her. He also revealed how the couple were intending to move in together.
He said: “I knew she was taking medication but I did not know how much because she never took it in front of me.
“I don’t believe she had wanted to take her own life. She was planning a future with me.”
Detective Sergeant Joanne Clawson told the inquest there was nothing to indicate that Mrs Greenwood had made a suicide attempt.
Returning a verdict of death by misadventure, Deputy Coroner Alan Walsh said: “For a 43-year-old lady to die in such tragic circumstances is very sad. It is important to stress the dangers involved when taking a variety of different medications. People should be made aware that these actions can put lives in jeopardy.”